Jumpy Hands

Hello Robert: This is all mew to us. My 62 year old fiance has insulin dependent diabetes and severe neuropathy in his feet from the diabetes and he has started having jumpy hands, fingers, legs, and other areas of jumpiness in his body such as his eyes twitching and shoulders jumping and some twitching of muscles. He takes morphine for severe chronic arthritis pain in his low back and tailbone. He takes reglin for diabetic slow stomach emptying. He also takes oxycontin for breakthrough pain. His balance issues was caused form the diabeteic neuropathy which he had way before the jumpey problems started. He did not have the jumpy problems until about 6 months ago and it is progressively getting worse a little at a time but is not severe yet. It is not constant but he does jump and twitch in his sleep too as I have noticed this when he is asleep.

Do you think he has Parkinsons Disease? We are very concerned about this, but he does not I am writing to you as I am very concerned for him. Will Parkinsons take his life and does it cause Alzhemiers Disease which I know can eventually take a persons life. How advanced are the drugs for Parkinsons as far as slowing or stopping Parkinsons Disease? How much and for how long do these drugs slow the progression of Parkinsons Disease? Which drugs do you think are the best on the market to use for Parkinsons Disease. Are their any other disease that this could be besides Parkinsons. Any help you can give me is very much appreciated as I don’t want to loose him as he is my whole life. We both met after we had both gone through bad divorces and have only been together 11 yrs and I would like to spend many more years with him. By the way I am 60 and he is 62. Do you think if he had bariatric surgery for weight loss ( he is about 310lbs and 6 foot 2 inches tall) and we have read that gastric bypass surgery will put the diabetes in remisssion as long as he adheres to the eating program after the surgery for good. I am going to have the surgery and I think it will help him too. Any help or information you can give us is very much appreciated.

Sincerely

Andrea

Hi Andrea:

You have ask a series of questions that involve diagnosing and treating conditions medically with medications and surgeries. I am not the resource who can answer these types of questions which should be addressed to a medical doctor.

From the perspective of a researcher, I have two observations to offer. First, I would recommend that you investigate the side effects of the medications he is taking. Some of his current issues may be due to side effects. Keep in mind there is no research that reports side effects when two medications are used in conjunction with one another, much less more than two medications. The medications themselves combine together to create unreported side effects. Making matters even more complicated, the effects of medications differ depending on the person. Some people can tolerate them. Others cannot.

My second observation is to suggest you take a different perspective. All of your questions address the treatment of symptoms. If you want to be together for another 30 years, think about finding and treating what is causing the symptoms. When it comes to reversing the symptoms of diabetes, diet changes do the trick. Change what you eat every day and you will be dazzled at the result.

Best of luck to the two of you and may you be together for another 30 years.

Robert Rodgers PhD
What is wrong with Me? 
Seven Secrets to Healing

.

Leave a Reply

Your email address will not be published.

This site uses Akismet to reduce spam. Learn how your comment data is processed.